question-icon

Suggest Treatment For Altered Bilirubin And Liver Enzyme Levels

default
Posted on Wed, 19 Oct 2016
Question: My son suffered from hepatitis a and got sirum bilirubin 70 hospitalised 5 days and discharge sgpt 1565 and bilirubin 29. After one week his lft repeated sgpt wa 165 and bilirubin 17.4 he has problems in backache and itching also doctor gave him anti allergy but itching still have what to do his lft on downward pt and inr normal bilirubin also have down trained
doctor
Answered by Dr. Ronald Schubert (21 minutes later)
Brief Answer:
Hepatitis A

Detailed Answer:
Thank you for contacting HCM with your health care concerns

I am sorry to hear that your son has Hepatitis A. Fortunately this is a viral illness that will resolve and not long term problems. His bilirubin and liver functions will all return to normal in the next 2 weeks. In the mean time he had some back pain and itching. The itching is from the high bilirubin and once that drops to normal the itching will stop. He should continue to use an allergy pill like benadryl or allegra or zyrtec. If that does not help then cool baths or aveno ( oatmeal colloid) baths may also help.

The pain is from the swelling of the liver and he can take aspirin or ibuprofen. It will also resolve once his liver functions return to normal in the next 2 weeks.

There is nothing else that can be done at this point because there are no treatments for hepatitis A. All treatment is centered on symptom control.

I hope I answered your question. Please contact us again if you have any additional questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ronald Schubert (26 minutes later)
Doctors also work done on him due to high bilirubin 70 they found d6pd deficiency
What he can eat and drink any restrictions
doctor
Answered by Dr. Ronald Schubert (11 minutes later)
Brief Answer:
G6PD deficiency

Detailed Answer:
G6PD deficiency will not affect his current condition. It just means he will not be able to take certain medications and avoid fava beans. The deficiency has various levels of disease and will cause hemolysis of red blood cells when stressed. It is important for him to avoid getting infections and when sick to rest appropriately and see his medical provider when he does get sick. He should avoid fava beans. THere are several medications he should avoid including dapsone, macrodantin, pyuridium and bactrim. As long as he stays healthy he should have no problems with his G6PD deficiency
The only food that is implicated in causing anemia from G6PD is Fava beans

I hope I answered your question. Please contact us again if you have any additional questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ronald Schubert (28 minutes later)
Can he use milk ..?
He also defused one bottle of blood as his hemoglobin goes to 8.5 know 12.4 and his g6pd level is 0.3 L
doctor
Answered by Dr. Ronald Schubert (21 minutes later)
Brief Answer:
FAVA BEANS

Detailed Answer:
The only food that he should avoid is Fava Beans. He can drink what ever he wants. I would only recommend that he not use alcohol in the future as it will stress his body. He can drink anything he wants there are no restrictions on diet drinks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ronald Schubert (2 minutes later)
What about deficiency levels is it dangerous low or little low
doctor
Answered by Dr. Ronald Schubert (7 minutes later)
Brief Answer:
G6PD deficiency

Detailed Answer:
G6PD deficiency is an enzyme that helps energize cells. It is s genetic problem on a cellular level. Most people with G6PD deficiency have no symptoms and it is rarely fatal. The disease only manifests itself when a person is under physical stress from infection or other diseases. When that happens then the red blood cells can't get enough energy to survive and rupture causing anemia. As long as your son stays healthy he will have no manifestation of the disease. He must stay away from certain medications I listed above and avoid fava beans. As long as he avoids infections and treats himself well when ill he will not have any problems with this deficiency
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ronald Schubert (40 minutes later)
He is feeling very week and dizzy what can we give
doctor
Answered by Dr. Ronald Schubert (3 minutes later)
Brief Answer:
Weak and dizzy

Detailed Answer:
Since he is just recovering from hepatitis he needs to drink plenty of fluids and eat good nutritious foods. In other words no soda pop or McDonalds. As long as he gets rest and prevents himself from getting dehydrated he should get well. It will take some time. There is nothing else we can do.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ronald Schubert

General & Family Physician

Practicing since :1984

Answered : 2407 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Treatment For Altered Bilirubin And Liver Enzyme Levels

Brief Answer: Hepatitis A Detailed Answer: Thank you for contacting HCM with your health care concerns I am sorry to hear that your son has Hepatitis A. Fortunately this is a viral illness that will resolve and not long term problems. His bilirubin and liver functions will all return to normal in the next 2 weeks. In the mean time he had some back pain and itching. The itching is from the high bilirubin and once that drops to normal the itching will stop. He should continue to use an allergy pill like benadryl or allegra or zyrtec. If that does not help then cool baths or aveno ( oatmeal colloid) baths may also help. The pain is from the swelling of the liver and he can take aspirin or ibuprofen. It will also resolve once his liver functions return to normal in the next 2 weeks. There is nothing else that can be done at this point because there are no treatments for hepatitis A. All treatment is centered on symptom control. I hope I answered your question. Please contact us again if you have any additional questions